Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 151, NWS Louisville, KY

June 1, 2004Hart County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 1, 2004, 3:38 PM CDT for Hart County, Kentucky. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2004, 3:38 PM CDT (20:38 UTC)
Expired
Jun 1, 2004, 4:30 PM CDT
In force
52 min
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

County Hart County, KY

The radar

The Louisville radar (KLVX), 77 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 3:48 PM CDTHAIL 0.75Hardyville, KYDIME TO PENNY SIZED HAIL IN THE AREA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 2:55 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2004-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 80 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2004-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 229 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
80 J/kg
Mixed-layer CIN
-169 J/kg
Mixed-layer LCL
1546 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
229 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

961 
WUUS53 KLMK 012038
SVRLMK
KYC099-012130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
338 PM CDT TUE JUN 1 2004

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HART COUNTY IN SOUTH CENTRAL KENTUCKY

* UNTIL 430 PM CDT

* AT 331 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER KESSINGER...OR ABOUT 31 MILES NORTHEAST OF
  BOWLING GREEN...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  UNO...BONNIEVILLE AROUND 345 PM CDT
  HARDYVILLE AROUND 350 PM CDT
  CANMER...LINWOOD...HAMMONVILLE AROUND 355 PM CDT
  MONROE AROUND 400 PM CDT

RADAR IS ESTIMATING HAIL TO QUARTER SIZE...INTENSE RAIN AND DAMAGING 
WINDS OF 60 OR 65 MPH ARE POSSIBLE WITH THIS STORM. TAKE COVER IN A 
SECURE SHELTER UNTIL THE STORM HAS PASSED.

LAT...LON 3717 8605 3722 8605 3732 8615 3735 8607
          3742 8600 3742 8585 3740 8565 3735 8571
          3718 8570 3715 8594

$$
XXV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:20 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jun 1, 2:20 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
320 PM EDT TUE JUN 01 2004

SHORT TERM:
STRONG STORMS DEVLPG OVR NCNTRL KY AT THIS TIME...WAITING FOR WATCH BEFORE
ISSUING NEW FCSTS. VERY COLD AIR ALOFT OVR REGION WI STEEP LAPSE
RATES. IN ADDITION...IMPULSE NOW MOVING INTO NRN FA WITH SUFFICIENT
RH AND VERY UNSTABLE FOR STRONG STORMS.

WILL GO WI 50 PCT POPS ACRS WATCH AREA FOR TONIGHT WI PCPN AREA
SETTLING SOUTHEAST AND ENDING OR DIMINISHING LATE OVER THE SE PTN
OF FA.

ON THUR WILL CONT CHC OF INSTABILITY TRW WITH 30 PCT POPS.

DRY AND PLEASANTLY COOL ON THU AND FRIDAY....MORE OR LESS IN LINE WI
CURRENT FCST PROJECTIONS.

LONG TERM:(FRIDAY NIGHT THROUGH TUESDAY)
UPPER AIR PATTERN LATE FRIDAY WILL FEATURE A BROAD TROUGH ACROSS THE
NORTHEASTERN CONUS...AND A RIDGE ACROSS THE WESTERN STATES. HIGH PRESSURE
WILL MOVES EAST OF THE MID ATLANTIC BY EARLY SATURDAY. THIS WILL
ALLOW SOME MOISTURE TO RETURN SATURDAY NIGHT AND SUNDAY. A SERIES OF
UPPER AIR DISTURBANCES EMBEDDED IN GENERAL NORTHWEST FLOW WILL CROSS
THE LOWER OHIO VALLEY LATE SATURDAY THROUGH TUESDAY. IN ADDITION...A
COLD FRONTAL BOUNDARY WILL APPROACH OUR REGION SUNDAY AND THEN
BECOME STATIONARY. HAVE ADDED CHANCE OF CONVECTION SATURDAY EVENING
AND CONTINUED IT THROUGH TUESDAY.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

&&

SCHOTT
Hazardous weather outlook, Jun 1, 2:58 AM CDT, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
358 AM EDT TUE JUN 1 2004

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-020756-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY-
BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLARK IN-
CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY-
FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY-
HANCOCK KY-HARDIN KY-HARRISON KY-HARRISON IN-HART KY-HENRY KY-
JEFFERSON KY-JEFFERSON IN-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY-
MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY-
NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN-
RUSSELL KY-SCOTT KY-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY-
TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON KY-WASHINGTON IN-
WOODFORD KY-
INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN...
WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE...
RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN...
FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA...
BARDSTOWN...NEW ALBANY...JASPER AND CORYDON
358 AM EDT TUE JUN 1 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND
CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THE ATMOSPHERE WILL BECOME UNSTABLE TODAY WITH COLD AIR ALOFT AND
SURFACE TEMPERATURES WARMING INTO THE LOWER 80S. SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. SOME OF THE
STORMS MAY PRODUCE HAIL AND GUSTY WINDS AND FOR THIS REASON THE STORM
PREDICTION CENTER HAS PLACED THE ENTIRE OUTLOOK AREA IN A SLIGHT RISK
FOR SEVERE WEATHER THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN WEDNESDAY AS WELL AS NEXT
SUNDAY. AT THE PRESENT TIME THESE STORMS DO NOT LOOK TO BE OF A
SEVERE NATURE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS MAY BE REQUIRED THIS AFTERNOON AND EVENING.

JA

In the hours before

Special weather statement, Jun 1, 2:59 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
359 PM EDT TUE JUN 1 2004

KYZ026-027-035>037-039>043-045>049-053>057-061>067-070>078-081-082-
012045-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY-
BUTLER KY-CASEY KY-CLARK KY-CLINTON KY-CUMBERLAND KY-EDMONSON KY-
FAYETTE KY-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY-HARRISON KY-
HART KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY-MADISON KY-
MARION KY-MERCER KY-METCALFE KY-MONROE KY-NELSON KY-NICHOLAS KY-
OHIO KY-RUSSELL KY-SCOTT KY-SIMPSON KY-TAYLOR KY-WARREN KY-
WASHINGTON KY-WOODFORD KY-
INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN...
CAMPBELLSVILLE...COLUMBIA...CYNTHIANA...DANVILLE...FRANKFORT...
FRANKLIN...GLASGOW...HARRODSBURG...LEITCHFIELD...LEXINGTON...
RICHMOND...RUSSELLVILLE...STANFORD...VERSAILLES...WINCHESTER
359 PM EDT (259 PM CDT) TUE JUN 1 2004

STRONG THUNDERSTORMS HAVE DEVELOPED ACROSS CENTRAL KENTUCKY, MAINLY
OVER LOCATIONS ALONG AND SOUTHEAST OF THE WESTERN KENTUCKY AND
BLUEGRASS PARKWAYS. THROUGH 430 PM EDT (330 PM CDT), STORM CELLS
WILL PASS BY BARDSTOWN, BEAVER DAM, PARIS, LEXINGTON, AND
WINCHESTER. HAIL TO THE SIZE OF MARBLES OR DIMES, WIND GUSTS TO 45
MPH, FREQUENT CLOUD TO GROUND LIGHTNING, AND VERY HEAVY RAIN WILL
OCCUR WITH THESE STORMS. PONDING OF WATER ON AREA ROADWAYS IS
LIKELY. SHOULD THE STORMS GROW STRONGER ON RADAR, SEVERE
THUNDERSTORM WARNINGS WILL BE ISSUED.

XXV
Local storm report, Jun 1, 3:03 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
403 PM EDT TUE JUN 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     VERSAILLES              38.05N 84.73W
06/01/2004                   WOODFORD           KY   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN COUNTYWIDE.

&&

MRC
Local storm report, Jun 1, 3:06 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
406 PM EDT TUE JUN 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             SHELBYVILLE             38.22N 85.23W
06/01/2004  0.75 INCH        SHELBY             KY   NWS EMPLOYEE

&&

MRC
Local storm report, Jun 1, 3:19 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
419 PM EDT TUE JUN 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0407 PM     TSTM WND DMG     LEXINGTON               38.04N 84.46W
06/01/2004                   FAYETTE            KY   TRAINED SPOTTER

            POWER LINES DOWN....ESTIMATED GUSTS TO 55 MPH.

&&

AB
Local storm report, Jun 1, 3:20 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
420 PM EDT TUE JUN 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0409 PM     HAIL             5 E MUNFORDVILLE        37.28N 85.81W
06/01/2004  0.50 INCH        HART               KY   LAW ENFORCEMENT

            REPORT OF DIME TO MARBLE SIZE HAIL

&&

XXV
Special weather statement, Jun 1, 3:28 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
428 PM EDT TUE JUN 1 2004

KYZ023-024-026>028-035>037-039>043-045>049-053>057-061>067-070>078-
081-082-012120-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY-
BRECKINRIDGE KY-BUTLER KY-CASEY KY-CLARK KY-CLINTON KY-CUMBERLAND KY-
EDMONSON KY-FAYETTE KY-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY-
HANCOCK KY-HARDIN KY-HARRISON KY-HART KY-JESSAMINE KY-LARUE KY-
LINCOLN KY-LOGAN KY-MADISON KY-MARION KY-MERCER KY-METCALFE KY-
MONROE KY-NELSON KY-NICHOLAS KY-OHIO KY-RUSSELL KY-SCOTT KY-
SIMPSON KY-TAYLOR KY-WARREN KY-WASHINGTON KY-WOODFORD KY-
INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN...
CAMPBELLSVILLE...COLUMBIA...CYNTHIANA...DANVILLE...ELIZABETHTOWN...
FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG...HARRODSBURG...
LEITCHFIELD...LEXINGTON...RICHMOND...RUSSELLVILLE...STANFORD...
VERSAILLES...WINCHESTER
428 PM EDT (328 PM CDT) TUE JUN 1 2004

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 11 PM EDT...

STRONG THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS SOUTH CENTRAL
AND EAST CENTRAL KENTUCKY THROUGH 515 PM EDT OR 415 PM CDT. MANY OF
THESE STORMS WILL CONTAIN HAIL THE SIZE OF MARBLES TO DIMES, WIND
GUSTS TO 45 MPH, FREQUENT CLOUD TO GROUND LIGHTNING, AND VERY HEAVY
RAIN. SHOULD THE STORMS GROW STRONGER ON RADAR, SEVERE THUNDERSTORM
WARNINGS WILL BE ISSUED.

SCHOLZ

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 2:21 PM CDTSevere Thunderstorm WarningLMKFranklin, Shelby24 min
Jun 1, 2:34 PM CDTSevere Thunderstorm WarningLMKAnderson26 min
Jun 1, 2:37 PM CDTSevere Thunderstorm WarningLMKScott38 min
Jun 1, 2:38 PM CDTSevere Thunderstorm WarningLMKWoodford37 min
Jun 1, 2:47 PM CDTSevere Thunderstorm WarningLMKFayette28 min
Jun 1, 3:10 PM CDTSevere Thunderstorm WarningLMKClark35 min
Jun 1, 3:12 PM CDTSevere Thunderstorm WarningLMKBourbon18 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.